Hello I Was Wondering If Anyone Can Help. I Am Often Very Depressed And Sad. But I Am Severly Depressed When It Comes Time For My Period. The Week Before My Period Im Like A Ticking Time Bomb. Snapping At People, Just Very Very Angry. The Next Week When My Period Comes Im Really Emotional. I Mean I Could Break Down Boo Hoo Crying At The Drop Of The Hat. I Hate Feeling This Way Every Month. Is This Normal For Me? Do I Need Medication. Or Is This Something That I Am Going To Have To Go Through Each Month And Is There A Name For This? Please Help!!!!!!!!!!!!!!!!!
I have the same problem with the emotional rollercoaster during PMS time. Mine starts two weeks out. Smack in the middle I feel suicidal. Every month. As soon as I actually get my period, it stops. I am then OK for two weeks, then it starts again. This started after I had my two children. I am on Cymbalta and Wellbutrin, but it doesn't help as well as I would like during those two horrible weeks. I don't get mean, just depressed. The way I deal with it is just to expect and accomodate it. I really try to take care of myself and be nice to myself during the especially bad days. It's not easy to have to go through this on a monthly basis, but if you expect it and warn those closest to you that "it's here", it may be easier to handle.
We make a living by what we get, but we make a life by what we give.
Last edited by Capecodgirl74; 06-08-2008 at 02:41 AM.
Have you tried the birth control pill? or if your on it, you may need to change it, because it's set to regulate hormones and changes hormone levels it can really help the emotional side effects of pms, but as some types contain different hormone balances you need to find the right type.
How did you know that you needed medication. I was thinking that maybe I needed to be medicated but I wasnt sure. I really do not want to be depended on a drug. And i am so bad about taking medication. I forget to take one day. then i miss two or three days here and there. I just dont know. Also another thing is that I recently lost a lot of weight. 65lbs to be exact. I did it the right way, working out and eating right and I heard that anti depression medication makes you gain weight and I am not trying gain all the weight back that I work so hard to get off. I just dont know what to do......
Talk to your doctor...he can help you decide IF you need meds or not...I have a friend who has the really bad PMS right before her period and her doctor prescribed an antidepressant to take JUST a few days before her period...I think it was Zoloft but not 100 percent sure.....so, she takes it, it calms her, it helps her sleep, it works for her AND she hasn't had to be on it ALL the time (now how does that work since doctors say the antis build up in your system and take weeks to work?? I have NO idea, I can only say it works for her)
Congrats on the weight loss...that is awesome.......Has the depression been worse since the weight loss? I lost about 80 pounds years back and I went into a deep depression during that time. My friends came to me and literally said, you are NOT the same person before you started losing the weight, if this is you, STOP losing, stop whatever you are doing. I don't think the weight loss had caused it, but I think it may have contributed to it...the change in the body, the stress on the body with the changes, I think must have just been rough on the ol bod.....not sure why I'm telling you that, it was just a thought I had when reading yours...
Good luck........hope you can get some answers....
ok thanks everyone who responded to my posts. I really appreciate it. I need to find a doctor and make an appointment. Should I find one that specialized in depression or are all doctors very familar with this subject. I dont have a primary care doctor all I have is an obgyn. can i go to my obgyn, will she be able to help me.